Hi. Welcome to JustAnswer. I'm pleased to try to help you today.
I'm sorry to hear that you are having these problems with your daughter. I can certainly appreciate you wanting to get her the best care possible and to make sure that she is properly diagnosed. Unfortunately, however, antidepressants can trigger a manic episode in people who are susceptible to it, so the fact that it did
so for your daughter does point to the possibility that she is indeed bipolar. Treating the manic episode with haldol, seroquel and depakote does seem to be a lot of medication, and I can certainly understand that she did not at all like how those medications made her feel.
If you want to proceed with just the sertoline, just be aware that if she is bipolar, the sertraline may trigger another manic episode. So talk with the Dr. about what the possibilities are for handling that if and when it happens. What are the medication options, including the side-effects. Ask if she can be treated with just one medication at a time if she has another manic episode (e.g. just depakote instead of all 3). Listen to what they tell you, and why, and make your decisions accordingly. This is unfortunately going to be a matter of trial and error in order to find the best combination of medications for your daughter. I know this is frustrating and scary, but please know that if she is bipolar, she is likely going to need something more than just an antidepressant. It is always a good idea to try to have a good diet, exercise, etc. But that may not be enough to keep her from having symptoms. So the best thing you can do is to educate yourself as much as possible, and be her advocate through this process. Try to help her accept that medication may be necessary for her, but that you are going to do your best to make sure that it is the appropriate medication, and that it is no more than it needs to be
Best wishes, and please let me know if I can answer any further questions. Tamara